MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the partial pressure of oxygen (po2) started dropping in the range of 100-150.The event involved a young big built 36-year-old patient, (190cm and 110kg) for an emergency aortic dissection, wherein flows of around 5.7 liters per minute (l/pm) and cooled to 20 degrees.Just after the rewarming to 37 degrees; an aortic cross clamp was released, and the partial pressure of oxygen (po2) started dropping while waiting for reperfusion, ranging from 100-150.The arterial blood gas (abg) showed 130 seconds.As time went by, it was staggering around 100-120 for full flows of 5.7 l/pm.The fraction of inspired oxygen was 100% since start of rewarming.The product was not changed out, as ventilation recommenced and continuous clinical observation.*no health consequences or impact to patient *product was not changed out *procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 29, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3.(date received by manufacturer).G6.(indication that this is a follow-up report).H2.(follow-up due to additional information and device evaluation).H3.(device evaluated by manufacturer).H6.(identification of evaluation codes 10, 3331, 213, 4315).The retuned sample was visually inspected upon receipt with no anomaly such as breakage was noted.The unit was then rinsed and dried, and the amount of oxygen transfer and carbon dioxide gas removal were measure according to the product inspection procedure.The tests were confirmed to meet the factory's specification, with no anomalies found.The manufacturing and incoming inspection records were reviewed, and no anomalies were found.The evaluation of the returned sample was found to meet the factory's specifications; therefore, the root cause could not be identified.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22650353
Report Number1124841-2025-00059
Device Sequence Number12961351
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)270531(10)4G10A
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number4G10A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIVANOVA S5HEARTLUNGMACHINELIVANOVA TUBINGPACK
Patient Age36 YR
Patient SexMale
Patient Weight110 KG